Pennsylvania, 2021

Flash Flooding and Hail in Pennsylvania, August 13, 2021

August 13, 2021 · NWS PBZ · 39 events in 10 counties and zones

Storms developed the afternoon of the 13th as a result of a passing shortwave to the south and a slow moving trough located north of the Great Lakes. Just like the previous day, despite the fact that effective shear was slightly weak, DCAPE was ranging between 900 to 1000 J/kg.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Storms developed the afternoon of the 13th as a result of a passing shortwave to the south and a slow moving trough located north of the Great Lakes. Just like the previous day, despite the fact that effective shear was slightly weak, DCAPE was ranging between 900 to 1000 J/kg. Also the ground was well saturated from storms the previous day, therefore a number of isolated areas were vulnerable to flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 13, 3:56 PM EST, 53 minutes earlier.

Area forecast discussion, Aug 13, 3:56 PM EST, 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
456 PM EDT Fri Aug 13 2021

.SYNOPSIS...
Warmth, humidity, and periodic showers and thunderstorms
can be expected until cold frontal passage late tonight.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe Thunderstorm Watch has been issued for the region with no
changes to the discussion issued just a bit ago...

Buoyancy remains quite notable this afternoon, but very little
convection has formed in the region so far owing to subsidence in the
wake of a morning mesoscale convective vortex (MCV). A second such
MCV is approaching swrn OH, which will increase broad lift across the
OH Valley late this afternoon and evening while abundant afternoon
sunshine will help with airmass recovery. In truth, very little
recovery appears to be needed, since a RAOB launched at 20Z indicates
minimal CINH remaining amid moderate CAPE and DCAPE sufficient for
severe downbursts.

Scattered strong to severe storms capable of damaging wind gusts are
forming at this time as the wrn OH MCV approaches, with increasing
coverage as a cold front impinges on the area. Given prior rainfall,
flash flooding also may be a concern. Prior discussion follows...

Broken record forecast continues with scattered storms expected to
develop again this afternoon and tonight with the passage of a cold
front. Convection has largely been contained by warmer air aloft but
eventually will begin to fire as convective temperatures are met and
an upstream MCV apparent in latest satellite imagery begins to have
an impact later this afternoon. CAMs continue to have difficulty but
overall the severe threat remains, with MLCAPE near 2000J/KG, 25kts
effective shear, and sufficient dry air aloft. Damaging winds are the
primary threat. Flooding is also a concern, especially for areas
that observed a lot of rain during yesterday's convection. One hour
FFG values are 1-1.5" in areas of SW PA...lower in metro areas. The
trough axis will pass through late tonight and drag the surface cold
front southeastward. Until the trough and surface boundary pass, the
risk for showers and storms continues.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
A lingering shower or storm is possible in the southeast Saturday
morning until the front finally exits. Conditions will quickly
improve Saturday, with decreasing cloud cover and much more
comfortable conditions.

Broad high pressure will settle in on Sunday. Expect sunshine through
high clouds with near seasonable temperatures and comfortable
conditions.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The western side of the high will move into the area on Monday and
Tuesday allowing warm and moist air to once again flow back into the
region. This will bring active weather to the region for the later
part of the extended period.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
VFR should prevail until the approach of a cold front, with
scattered thunderstorms developing from mid to late afternoon
through this evening. Local MVFR/IFR restrictions may be realized in
convective activity in conjunction with strong to severe storms
capable of producing damaging wind gusts.

MVFR/IFR cigs will then settle across the region once the cold front
arrives tonight, provided excess llvl moisture and cooling aloft,
with scattered showers lingering through dawn Saturday. The FROPA
should finally be denoted by a nwly wind shift, with gradual cig
improvement to VFR toward midday.

.Outlook... Gradual improvement to VFR is expected under building
high pressure Saturday, with favorable flight conditions expected to
persist into Sunday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

Update...Kramar
Hazardous weather outlook, Aug 13, 4:13 PM EST, 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
513 PM EDT Fri Aug 13 2021

OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031-
073>076-WVZ001>004-012-021-509>514-142115-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver-
Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
513 PM EDT Fri Aug 13 2021

...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Additionally, flash flooding will be possible from any storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ007>009-015-016-142115-
Mercer-Venango-Forest-Clarion-Jefferson PA-
513 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.

.DAY ONE...Tonight.

Isolated severe storms will be possible this afternoon and evening.
the main threat will be damaging wind gusts. Storms also will be
capable of producing heavy downpours which could cause localized
flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Kramar

In the hours before

Special weather statement, Aug 13, 4:04 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
504 PM EDT Fri Aug 13 2021

WVZ012-132145-
Wetzel WV-
504 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of central Wetzel
County through 545 PM EDT...

At 504 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pine Grove, or 7 miles southeast of New Martinsville, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegatation is possible.

Locations impacted include...
New Martinsville, Pine Grove, Jacksonburg, Porters Falls, Wileyville,
Big Run, and Reader.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio...and northern West Virginia.

&&

LAT...LON 3949 8072 3949 8073 3951 8074 3954 8078
      3955 8078 3956 8081 3956 8082 3958 8083
      3959 8085 3960 8085 3958 8088 3960 8092
      3972 8071 3956 8052 3948 8072
TIME...MOT...LOC 2104Z 234DEG 11KT 3958 8077

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RACKLEY
Special weather statement, Aug 13, 4:07 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
507 PM EDT Fri Aug 13 2021

OHZ068-069-132145-
Monroe OH-Noble OH-
507 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southwestern Monroe
and southeastern Noble Counties through 545 PM EDT...

At 507 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Beverly, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegatation is possible.

Locations impacted include...
Dudley, Summerfield, Dexter City, Stafford, Graysville,
Harriettsville, and Rinard Mills.

This includes Interstate 77 in Ohio between mile markers 18 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio.

&&

LAT...LON 3964 8159 3982 8137 3961 8106 3957 8114
      3958 8126 3961 8127 3961 8128 3959 8129
      3959 8136 3960 8137 3960 8139 3961 8139
      3962 8141 3963 8142 3963 8145 3965 8145
      3965 8147 3958 8147 3959 8159
TIME...MOT...LOC 2107Z 231DEG 24KT 3955 8148

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RACKLEY
Special weather statement, Aug 13, 4:19 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
519 PM EDT Fri Aug 13 2021

OHZ041-132145-
Columbiana OH-
519 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northern Columbiana
County through 545 PM EDT...

At 519 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sebring, or near Salem, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegatation is possible.

Locations impacted include...
Salem, Columbiana, Leetonia, New Waterford, North Georgetown, and
Winona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio.

&&

LAT...LON 4090 8082 4090 8060 4081 8063 4085 8105
      4090 8105 4090 8090 4093 8089 4093 8082
TIME...MOT...LOC 2119Z 270DEG 19KT 4090 8095

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RACKLEY
Special weather statement, Aug 13, 4:36 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
536 PM EDT Fri Aug 13 2021

OHZ057-058-132215-
Guernsey OH-Muskingum OH-
536 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of western Guernsey and
southeastern Muskingum Counties through 615 PM EDT...

At 536 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Concord, or 11 miles southwest of Cambridge, moving northeast at
30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegatation is possible.

Locations impacted include...
Zanesville, Cambridge, New Concord, Byesville, Philo, Pleasant Grove,
Senecaville, Pleasant City, Lore City, Norwich, High Hill, and
Chandlersville.

This includes the following highways...
  Interstate 70 in Ohio between mile markers 156 and 185.
  Interstate 77 in Ohio between mile markers 38 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio.

&&

LAT...LON 4019 8160 3995 8142 3979 8186 3996 8200
TIME...MOT...LOC 2136Z 240DEG 28KT 3993 8177

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RACKLEY
Special weather statement, Aug 13, 4:39 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
539 PM EDT Fri Aug 13 2021

WVZ004-012-132215-
Marshall WV-Wetzel WV-
539 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of north central Wetzel
and Marshall Counties through 615 PM EDT...

At 539 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Martinsville, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegatation is possible.

Locations impacted include...
New Martinsville, Cameron, Clarington, Lynn Camp, Lone Oak, Glen
Easton, Grove Oak, Proctor, Woodlands, Beelers Station, and Rocklick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio...and northern West Virginia.

&&

LAT...LON 3969 8086 3970 8084 3971 8083 3977 8087
      3980 8082 3984 8082 3996 8064 3986 8052
      3973 8052 3968 8069 3968 8087
TIME...MOT...LOC 2139Z 234DEG 17KT 3974 8083

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RACKLEY
Local storm report, Aug 13, 4:49 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TSTM WND DMG     SALEM                   40.90N  80.85W
08/13/2021                   COLUMBIANA         OH   BROADCAST MEDIA

            TREES DOWN ALONG ROUTE 14 JUST OUTSIDE OF TOWN.

&&

EVENT NUMBER PBZ2102191

FWM

The radar

The Pittsburgh radar (KPBZ), 81 km away, was scanning. The volume nearest the first event began at 21:47 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Greene

When
August 13, 4:49 PM EST
Where
Greene County, 1.74 mi WNW of Bluff
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.810, -80.350

A 911 Call Center reported a tree blocking Toms Run Road near Grinnage Run Road.

Thunderstorm Wind, Greene

When
August 13, 5:00 PM EST
Where
Greene County, 0.53 mi E of Deer Lick
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.980, -80.290

A 911 Call Center reported a tree down on Deerlick Station Road.

Thunderstorm Wind, Greene

When
August 13, 5:19 PM EST
Where
Greene County, 1.26 mi ENE of Nineveh
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.960, -80.310

A 911 Call Center reported a tree down in Morris Township.

Thunderstorm Wind, Beaver

When
August 13, 5:29 PM EST
Where
Beaver County, 0.52 mi E of Beaver Falls Co Arpt
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.770, -80.390

A 911 Call Center reported numerous trees down in the area.

Thunderstorm Wind, Fayette

When
August 13, 5:45 PM EST
Where
Fayette County, 0.87 mi SW of Belle Vernon
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.120, -79.860

Social media report of trees down along Twilight Hollow Road.

Thunderstorm Wind, Beaver

When
August 13, 5:48 PM EST
Where
Beaver County, 0.87 mi NE of Fallston
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.740, -80.290

A 911 Call Center reported numerous trees down in the area.

Thunderstorm Wind, Beaver

When
August 13, 5:48 PM EST
Where
Beaver County, 0.87 mi SE of Eastvale
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.760, -80.290

A 911 Call Center report numerous trees down in Daugherty Township.

Thunderstorm Wind, Beaver

When
August 13, 5:48 PM EST
Where
Beaver County, 0.69 mi N of New Brighton
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.760, -80.320

A 911 Call Center reported numerous trees down.

Thunderstorm Wind, Beaver

When
August 13, 5:53 PM EST
Where
Beaver County, 0.52 mi W of Fallston
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.730, -80.310

Social media report of trees down.

Thunderstorm Wind, Allegheny

When
August 13, 6:00 PM EST
Where
Allegheny County, 0.53 mi E of Imperial
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.450, -80.240

A NWS Employee reported numerous large trees down on Grandview and Gregg Lane.

Thunderstorm Wind, Beaver

When
August 13, 6:01 PM EST
Where
Beaver County, 0.69 mi N of New Brighton
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.760, -80.320

A 911 Call Center reported trees and wires down.

Thunderstorm Wind, Beaver

When
August 13, 6:01 PM EST
Where
Beaver County, 1.72 mi ESE of Sunflower
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.720, -80.200

A 911 Call Center reported numerous trees down.

Hail, Allegheny

When
August 13, 6:03 PM EST
Where
Allegheny County, 0.53 mi E of Imperial
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.450, -80.240

A trained spotter reported hail.

Thunderstorm Wind, Washington

When
August 13, 6:03 PM EST
Where
Washington County, 0.53 mi W of Speers
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.130, -79.890

Social media report of trees and wires down.

Thunderstorm Wind, Fayette

When
August 13, 6:03 PM EST
Where
Fayette County, 1.26 mi ENE of Bowest Jct
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
39.990, -79.580

Social media report of trees down.

Thunderstorm Wind, Westmoreland

When
August 13, 6:05 PM EST
Where
Westmoreland County, 0.69 mi S of West Newton
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.210, -79.770

A trained spotter reported numerous trees down in Rostraver Township.

Thunderstorm Wind, Allegheny

When
August 13, 6:07 PM EST
Where
Allegheny County, 1.58 mi E of Clinton
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
40.500, -80.270

Allegheny County Airport measured a 53 knot wind gust.

Thunderstorm Wind, Allegheny

When
August 13, 6:10 PM EST
Where
Allegheny County, 0.53 mi E of Imperial
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.450, -80.240

A citizen reported trees down in Imperial.

Thunderstorm Wind, Allegheny

When
August 13, 6:12 PM EST
Where
Allegheny County, 1.26 mi WNW of Gayly
Measured
60 kt (69 mph) estimated gust
Reported by
Social Media
Coordinates
40.460, -80.150

Social media report of 40 foot trees down near Bellview Circle.

Thunderstorm Wind, Allegheny

When
August 13, 6:15 PM EST
Where
Allegheny County, 0.69 mi S of Pittock
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
40.470, -80.120

A citizen reported tree limbs and power poles down.

Thunderstorm Wind, Allegheny

When
August 13, 6:17 PM EST
Where
Allegheny County, 0.53 mi E of Imperial
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.450, -80.240

A trained spotter reported siding from a house was blown off and trees were blown down.

Thunderstorm Wind, Beaver

When
August 13, 6:20 PM EST
Where
Beaver County, 2.95 mi SW of Bocktown
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.520, -80.340

A 911 Call Center reported trees down in Independence Township.

Thunderstorm Wind, Butler

When
August 13, 6:23 PM EST
Where
Butler County, 0.52 mi W of Chicora
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.950, -79.740

A 911 Call Center reported a tree down in the 100 Block near Green Street.

Thunderstorm Wind, Butler

When
August 13, 6:28 PM EST
Where
Butler County, 0.69 mi S of Kepples Corners
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.960, -79.700

A 911 Call Center reported trees and wires down on Route 268, south of Route 68.

Thunderstorm Wind, Beaver

When
August 13, 6:29 PM EST
Where
Beaver County, 1.05 mi E of Five Pts
Measured
55 kt (63 mph) estimated gust
Reported by
Department of Highways
Coordinates
40.570, -80.250

Department of Highways reported tree down in Hopewell along Route 151.

Thunderstorm Wind, Fayette

When
August 13, 6:31 PM EST
Where
Fayette County, 2.52 mi ESE of Laurelville
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.130, -79.460

A 911 Call Center reported trees down in Bullskin Township.

Thunderstorm Wind, Allegheny

When
August 13, 6:35 PM EST
Where
Allegheny County, 1.72 mi ESE of Cherry City
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.470, -79.940

A trained spotter reported branches and small trees down.

Thunderstorm Wind, Westmoreland

When
August 13, 6:39 PM EST
Where
Westmoreland County, 0.87 mi NE of Greensburg
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.310, -79.540

A 911 Call Center reported multiple trees and power lines down.

Thunderstorm Wind, Allegheny

When
August 13, 6:40 PM EST
Where
Allegheny County, 1.72 mi ESE of Cherry City
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.470, -79.940

A local citizen reported trees down.

Thunderstorm Wind, Allegheny

When
August 13, 6:45 PM EST
Where
Allegheny County, 0.87 mi NW of Logans Ferry
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.540, -79.780

Social media report of large tree limbs down in Springdale Township.

Thunderstorm Wind, Beaver

When
August 13, 6:51 PM EST
Where
Beaver County, 0.87 mi SE of New Brighton
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.740, -80.310

An NWS Employee reported several trees snapped in half.

Thunderstorm Wind, Beaver

When
August 13, 6:52 PM EST
Where
Beaver County, 0.69 mi S of Frisco
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.840, -80.270

A 911 Call Center reported numerous trees down in the area.

Thunderstorm Wind, Westmoreland

When
August 13, 6:58 PM EST
Where
Westmoreland County, 1.48 mi SSE of Edgecliff
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.580, -79.710

A 911 Call Center reported multiple trees and power lines down.

Thunderstorm Wind, Westmoreland

When
August 13, 7:00 PM EST
Where
Westmoreland County, 1.48 mi SSE of Milligantown
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.550, -79.670

A 911 Call Center reported multiple trees and power lines down.

Thunderstorm Wind, Butler

When
August 13, 7:09 PM EST
Where
Butler County, Zelienople
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.800, -80.130

A 911 Call Center reported trees and branches down.

Thunderstorm Wind, Armstrong

When
August 13, 7:12 PM EST
Where
Armstrong County, 0.87 mi SW of Christy Manor
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.720, -79.530

Social media report of trees down around Crooked Creek Park.

Flash Flood, Allegheny

When
August 13, 7:45 PM EST to 8:55 PM EST
Where
Allegheny County, 1.05 mi NNE of Aspinwall to 0.74 mi WNW of Sharpsburg
Cause
Heavy Rain
Property damage
$15,000
Reported by
911 Call Center
Coordinates
40.493, -79.870

Lexington and Delafield Road closed due to 1 to 2 feet of water. St. Margaret Drive at the intersection of Freeport Rd closed due to high water.

Flash Flood, Mercer

When
August 13, 8:45 PM EST to 10:45 PM EST
Where
Mercer County, 0.86 mi SW of Hadley to 0.55 mi SSW of Hadley
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.410, -80.240

Highway 258 flooded between Sandy Lake and Greenville by Hadley Road.

Flash Flood, Venango

When
August 13, 9:40 PM EST to 11:00 PM EST
Where
Venango County, 0.76 mi N of Walnut Bend to 0.57 mi ESE of Dempseytown
Cause
Heavy Rain
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.481, -79.652

Trained spotter reports Cherry Run Creek out of its banks in Cornplanter Township. Bridge washed out. Route 8 also closed from Route 417 to intersection of Route 227.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2021Every state in 2021This day in weather historyWarnings in Pennsylvania, August 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 980052, 980054, 980055, 980056, 980059, 980060, 980063, 980064, 980065, 980067, 980068, 980078, 980051, 980085, 980093, 980071, 980073, 980091, 980072, 980090, 980075, 980098, 980099, 980101, 980102, 980097, 980076, 980080, 980086, 980077, 980088, 980079, 980082, 980084, 980103, 980094, 981951, 981961, 981960.